HJ Cody School Council Meeting Minutes May 1, 2025

Those in attendance: Trish Hammond, Alex Lambert, Cole Heppell, Christa Currier, Laura Lauder, Char Stanley, Abby Sarkozi, Trish Hammond

Meeting called to order by Laura at 7:01pm

1. Welcome and housekeeping.

2. Additions and approval of agenda.

Motion: to approve the agenda as is with an addition (vi) -Police Partnering on the Admin Report by Abby Sarkozi, second by Char Stanley

Vote: All in favor

Resolve: Agenda approved with the addition vi

a. Motion: to approve the minutes from last meeting by Christa, second by Abby

Vote: All in favor

Resolve: Minutes approved from last meeting

3. Student update

Student council- no rep present today

4. Old Business

- Thank you to Council for sending individuals to the blanket ceremony. It was a great experience.

5. New business

a. Parents Matter Report

- This was Laura (and Kurt S) last meeting.
- They talked about how there is a One book one school event that is just for staff. This is where staff all read the same book and then discuss it
- AI presentation done. Google Gemini is one of the ones that the school division is using the most. Some recommendations that were given during the presentation of AI was to be very specific when asking what it is your trying to accomplish.
- Discussed also how AI can be used in the wrong way such as students using ChatGPT to write essays. One way they try to get around this is to have students do writing in class and also getting to know students and how they talk to know if what they are writing sounds like them
- Talked about the positives at schools and things that they are doing at their schools (nutritionists at schools, presentations, grants they are doing). One thing they also recommended at this was to have quick School council meetings.

b. Admin Report

i. Visit from Minister Dreeshen

- This was a very positive and engaged encounter. He was here for about 1.5 hours. In that time, they showed him the school and the way spaces are being used (constraints). Within an hour of him leaving he made a post about HJ Cody. Hopeful that this is a step forward. Nothing else has been said at this point

ii. Upcoming Events:

1. May 8: HJ Cody Gives Back

- -9s at lakeshore and paths cleaning up garbage
- -10s are hosting events for seniors and young children
- -11s are collecting donations in neighborhoods for the Food Bank
- -12s are going back to their elementary schools to connect with future lakers, help out and do a variety of activities.

2. May 14: Carnival

-Food trucks come, pie throwing, face painting, color run for Grads. This is done over the lunch hour

3. May 29: Grads Return to Elementary schools

4. May 31: Grad

5. June 4: Walk a Mile in Her Shoes

- Fundraiser for Domestic abuse

iii. Exam Schedule & Tutorial Schedules

- -This schedule is out already and posted online
- -Tutorial schedules are still coming together

iv. **2025-2026** Bell Schedule

- School Council was shown the new bell schedule for the next year
- Bell schedule will be the same for everyday of the week next year.
- there will be a 25-minute soft start at the beginning of the Day. (8:25-9:00am- no attendance taken at this time). This soft start is to allow students get help from teachers, catch up on homework, study or use how they need.
- -Block 1 will be a Homeroom time for 86 minutes. This is a time to connect with students. Homeroom teacher will only be for half the year and then students will get a new home room teacher for the second half of the year.

New Bell Schedule:

TBA (Laker time) 25 min – 8:35-9:00

Block 1 (Homeroom) 86 min 9:05-10:31

Block 2 – 76 min 10:37-11:53

Lunch - 40 min 11:53-12:33

Block 3 - 76 min 12:38-1:54

Block 4 – 76 min 2:00- 3:16

Schedule will be rolled out to students towards the End of June and then again before school starts in September.

v. New staff for 2025-2026

In the middle of building the team for next year Some of the new hires include:

- Jess McCoy (from Steffie) For French
- Mrs. Eastwood (from Fox Run)
- Janelle Renalds Math

Addition: HJ Cody has been partnering with the Police to try and curve some of the behaviors that have been happening around town and with troubled youth. They will be here on the 12th and the 15th.

- Police will be coming in to do a presentation with each class to inform them about good choices and consequences to actions.
- Mrs. Lambert has also been working to try and get our own SRO for our schools. Other towns have been paying for these for the schools. She will be working with the Police to write a proposal to the town.

6. School Trustee Report

- Not in attendance- The report is online at the Chinooks Edge Website.
- 7. Next Meeting date: Thursday May 29, 2025 @ 7pm (Last one no meeting in June)
 Meeting Adjourned by Laura at 8:04pm

Meeting minutes pending approval at next Council Meeting